Alert archive / Nevada / Wind Advisories in 2014

Wind Advisory 19, NWS Elko, NV

September 24, 20145 counties in Nevada

NWS Elko, NV issued this wind advisory at Sep 24, 2014, 12:00 PM PDT for 5 counties in Nevada. It took effect at Sep 25, 2014, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2014, 12:00 PM PDT (19:00 UTC)
In effect from
Sep 25, 2014, 11:00 AM PDT
Expired
Sep 25, 2014, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2898 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS75 KLKN 241900
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1200 PM PDT WED SEP 24 2014

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ON THURSDAY...

THE FIRST STRONG PACIFIC TROUGH OF THE FALL SEASON WILL ARRIVE ON
THE WEST COAST ON THURSDAY. THE INCREASED PRESSURE GRADIENT WILL
RESULT IN STRONG GUSTY SOUTH TO SOUTHWEST WINDS ACROSS CENTRAL
NEVADA LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. WINDS
WILL DIMINISH IN THE VALLEYS SOME AFTER SUNSET...BUT REMAIN GUSTY
THROUGH FRIDAY MORNING.

NVZ034-035-037-040-041-251200-
/O.NEW.KLKN.WI.Y.0019.140925T1800Z-140926T0300Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
1200 PM PDT WED SEP 24 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.
  GUSTS AS HIGH AS 55 MPH ON PASSES AND SUMMITS.

* TIMING...STRONGEST WINDS WILL DEVELOP QUICKLY LATE THURSDAY
  MORNING...WITH THE STRONGEST WINDS EXPECTED THURSDAY AFTERNOON.
  WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FOR MOST VALLEYS
  AFTER SUNSET.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY... 
  PINTO SUMMIT. 

* IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON WEST TO EAST
  ORIENTED HIGHWAYS...INCLUDING U.S. HIGHWAYS 6 AND 50. TRAVEL
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN
  GUSTS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AREAS OF
  BLOWING DUST AND REDUCED VISIBILITY ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TURNER
3 follow-up statements
143 
WWUS75 KLKN 251008
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
308 AM PDT THU SEP 25 2014

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ON THURSDAY...

THE FIRST STRONG PACIFIC TROUGH OF THE FALL SEASON WILL ARRIVE ON
THE WEST COAST TODAY. THE INCREASED PRESSURE GRADIENT WILL RESULT
IN STRONG GUSTY SOUTH TO SOUTHWEST WINDS ACROSS CENTRAL NEVADA
LATE THIS MORNING THROUGH EARLY THIS EVENING. WINDS WILL DIMINISH
IN THE VALLEYS SOME AFTER SUNSET...BUT WILL GENERALLY REMAIN BLUSTERY
THROUGH FRIDAY MORNING.

NVZ034-035-037-040-041-260300-
/O.CON.KLKN.WI.Y.0019.140925T1800Z-140926T0300Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
308 AM PDT THU SEP 25 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 MPH.
  GUSTS TO AROUND 55 MPH ON PASSES AND SUMMITS.

* TIMING...STRONGEST WINDS WILL DEVELOP QUICKLY LATE THIS
  MORNING...WITH THE STRONGEST WINDS EXPECTED THIS AFTERNOON.
  WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FOR MOST VALLEYS
  AFTER SUNSET.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN
  NATIONAL PARK...SECRET PASS...LAMOILLE CANYON... HARRISON
  PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...
  PINTO SUMMIT

* IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON WEST TO EAST 
  ORIENTED HIGHWAYS...INCLUDING U.S. HIGHWAYS 6 AND 50. TRAVEL 
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  SUDDEN GUSTS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 
  AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

LW
368 
WWUS75 KLKN 252117
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
217 PM PDT THU SEP 25 2014

...STRONG SOUTH TO SOUTHWEST WINDS EXPECTED ON THURSDAY...

THE FIRST STRONG PACIFIC TROUGH OF THE FALL SEASON WILL ARRIVE ON
THE WEST COAST TODAY. THE INCREASED PRESSURE GRADIENT WILL RESULT
IN STRONG GUSTY SOUTH TO SOUTHWEST WINDS ACROSS CENTRAL NEVADA
THROUGH EARLY THIS EVENING.

NVZ034-035-037-040-041-260300-
/O.CON.KLKN.WI.Y.0019.000000T0000Z-140926T0300Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
217 PM PDT THU SEP 25 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH...WITH GUSTS TO 45 
  MPH.GUSTS TO AROUND 55 MPH ON PASSES AND SUMMITS. 

* TIMING...STRONGEST WINDS EXPECTED THIS AFTERNOON. WINDS WILL
  DIMINISH BELOW ADVISORY CRITERIA FOR MOST VALLEYS AFTER SUNSET.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN 
  NATIONAL PARK...SECRET PASS...LAMOILLE CANYON... HARRISON 
  PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY... 
  PINTO SUMMIT

* IMPACTS...STRONG CROSSWINDS ARE EXPECTED ON WEST TO EAST 
  ORIENTED HIGHWAYS...INCLUDING U.S. HIGHWAYS 6 AND 50. TRAVEL 
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 
  SUDDEN GUSTS MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. 
  AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RLC
435 
WWUS75 KLKN 260243
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
743 PM PDT THU SEP 25 2014



NVZ034-035-037-040-041-260345-
/O.EXP.KLKN.WI.Y.0019.000000T0000Z-140926T0300Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
743 PM PDT THU SEP 25 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA THIS EVENING
ACROSS CENTRAL NEVADA AND WILL CONTINUE TO DIMINISH AS THE EVENING
WEARS ON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Sep 24, 2:09 AM PDT, 9 hours 51 minutes earlier.

Area forecast discussion, Sep 24, 2:09 AM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
209 AM PDT WED SEP 24 2014

.SYNOPSIS...WINDS WILL BECOME A LITTLE GUSTY EACH AFTERNOON FOR
THE REST OF THE WEEK AS A LOW PRESSURE SYSTEM APPROACHES. THIS
NEXT SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS OVER THE WEEKEND
WITH...SURPRISE...SOME SNOW FOR THE MOUNTAINS.

&&

.SHORT TERM...TODAY THROUGH THURSDAY. THE MODELS ARE IN EXCELLENT
AGREEMENT. IR IMAGERY THIS MORNING CLEARLY DEFINES AN AMPLIFYING
RIDGE OVER THE WEST WITH A TIGHTENED CIRCULATION REVEALING CENTRAL
LOW PRESSURE ABOUT 550 MILES WEST OF WASHINGTON STATE. THERE ARE A
FEW CLOUDS PUSHING EAST ACROSS EXTREME EASTERN ELKO COUNTY AT THIS
TIME...CLEARING EXPECTED BEFORE DAYBREAK. CLEAR SKIES PREVAIL
ACROSS THE REMAINDER OF THE CWFA. TEMPERATURES ARE RUNNING VERY
WARM...STILL AROUND 70 DEGREES AT ELKO WINNEMUCCA AND WENDOVER AT
1 AM PDT.

CENTRAL LOW PRESSURE OFF THE PACIFIC NORTHWEST COAST WILL MOVE
NORTHEAST TOWARDS BRITISH COLUMBIA AS IT REMAINS OVER THE PACIFIC.
THIS WILL ACT TO DELAY TIMING OF THE IMPENDING TROUGH. THE AXIS OF
THE TROUGH WILL NOT MOVE INLAND UNTIL FRIDAY. HOWEVER THE PRESSURE
GRADIENT WILL CONTINUE TO TIGHTEN OVER THE GREAT BASIN AND WINDS
WILL BE GUSTY TODAY AND THURSDAY. THE SOUTHERLY WIND DIRECTION MAY
CONTINUE TO BRING NUISANCE SMOKE INTO WESTERN AND NORTHERN NEVADA.
ALSO...ELKO WILL APPROACH A RECORD HIGH TEMPERATURE TODAY. AS FAR
AS PRECIPITATION GOES...HAVE REDUCED POPS WITH THE EXPECTED SLOW-DOWN
OF THE SYSTEM PROGRESSION. DRY CONDITIONS WILL HOLD THROUGH THE
DAY THURSDAY...THEN WILL HAVE A SLIGHT CHANCE OF SHOWERS ACROSS
FAR WEST HUMBOLDT COUNTY THURSDAY EVENING AND SOME SPRINKLES EAST
OF THAT...CONSIDERING THE WINDS WILL CHEW UP ANY INITIAL MOISTURE.

.LONG TERM...FRIDAY THROUGH NEXT TUESDAY. OVERALL GOOD AGREEMENT
AND CONSISTENCY AMONGST ALL MODELS THROUGHOUT THE PERIOD. A LARGE
TROUGH OR UPPER LEVEL WILL BRING THE FIRST TASTE OF FALL TO THE
AREA THIS WEEKEND. MINOR DISAGREEMENTS STILL EXIST ON FRONTAL
BOUNDARY PLACEMENT...WHICH IS NOT THAT UNUSUAL THIS FAR OUT. GIVEN
THIS...MADE ONLY MINOR ADJUSTMENTS TO PREVIOUS FORECAST PACKAGE.

FRIDAY...STRONG WINDS ARE THE MAIN IMPACT/CONCERN AS THE TROUGH AND
FRONTAL BOUNDARY NEARS THE AREA.  CONFIDENCE IS GROWING THAT A WIND
ADVISORY WILL BE REQUIRED FOR PORTIONS OF THE CENTRAL NV WHERE
35-45KTS GUSTS ARE LIKELY. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING FRIDAY AFTERNOON, AS
MOISTURE INCREASES FROM THE SOUTH, AND LIFT INCREASES FROM THE WEST.

FRIDAY NIGHT THROUGH SATURDAY NIGHT... ALL MODELS DISPLAY
WARM/STATIONARY FRONTAL BOUNDARY IN NORTHERN ELKO COUNTY....BECOMING
A COLD FRONT OVER CENTRAL NV FRIDAY NIGHT. THIS COLD FRONT
EVENTUALLY MOVES EAST THAN NORTHEAST SATURDAY AND SATURDAY NIGHT
AHEAD OF THE UPPER LEVEL TROUGH. BOTH GFS AND EC MOVE A DRY SLOT
BEHIND THE COLD FRONT SATURDAY NIGHT OVER EASTERN NV. WHAT THIS
ALL MEANS TO THE AREA IS THAT THIS PERIOD WILL BE WET AND UNSTABLE
WITH THE HIGHEST PROBABILITY FOR PRECIP SATURDAY EVENING INTO
EARLY SATURDAY NIGHT. EXPECT A DROP OFF IN PRECIP COVERAGE LATE
SATURDAY DUE TO THE DRY SLOT MOVING NORTH OVER EASTERN NV. THE
HIGHEST PRECIP AMOUNTS WILL BE NEAR THESE BANDS THAT SET UP NEAR
THE FRONTAL BOUNDARIES. AS MENTION ABOVE...STILL TO FAR OUT TO
NAIL THE PLACEMENT OF THESE BANDS SO SIMPLY MAINTAIN THE BROAD
BRUSH POPS AND QPF AMOUNTS...WITH THE HIGHEST OR GREATEST IN
EASTERN AND NORTHEASTERN NV. TEMP WISE...MUCH COOLER DUE TO CLOUD
COVER AND LOWER 500MB HEIGHTS.

SUNDAY...UPPER LEVEL IS PARK DIRECTLY OVER THE AREA. CLOUDY, COOL,
SHOWERY DAY EXPECTED WITH SNOW LEVELS GENERALLY 8500-9500. MOST MTN
PEAKS IN EASTERN NV ABOVE 9000 WILL LIKELY SEE SOME WET SNOW
ACCUMULATION SUNDAY...OR HAD ALREADY RECEIVED IT SATURDAY NIGHT.
COOLEST DAY IN A LONG TIME, WITH AFTERNOON HIGHS IN THE VALLEYS ONLY
IN THE MID 60S.

MONDAY AND TUESDAY...THE MODELS DID SLOW THE EASTWARD PROGRESSION OF
THE UPPER LEVEL LOW...THEREFORE WRAP AROUND MOISTURE WILL AT LEAST
EFFECT ELKO COUNTY MONDAY.  LOWERED HIGH TEMPS AND NUDGE THE POPS
UPWARD IN THIS AREA TO ACCOUNT FOR THIS.  IN ADDITION...SNOW LEVELS
REMAIN AROUND 8500 TO 9000 IN THIS AREA.  THE REMAINING AREAS WILL
EXPERIENCE WARMER AND DRIER CONDITIONS ALBEIT OVERNIGHT TEMPS COULD
GO BELOW FREEZING MONDAY NIGHT. TUESDAY...AFTER A COLD START...TEMPS
WARM UP TO NEAR SEASONABLE NORMS. ALL AREAS REMAIN DRY HOWEVER CLOUDS
INCREASE LATER IN THE DAY AHEAD OF THE NEXT COLD FRONT/UPPER LEVEL
TROUGH APPROACHING FROM THE NORTHWEST. THIS IS LIKELY TO BRING EVEN
COLDER AIR AND ADDITIONAL PRECIP OVER THE AREA LATE TUESDAY NIGHT
INTO NEXT WEDNESDAY.

&&

.AVIATION...NO MAJOR CONCERNS FOR THE NEXT 24 HRS.  SMOKEY OR HAZY
SKIES CONDITIONS WILL PERSIST BUT BE MORE A IN-FLIGHT ISSUE THAN AT
THE TERMINALS.  WINDS PICK UP IN THE AFTERNOON BEFORE DECREASING
SOMEWHAT AFTER SUNSET. WITH WINDS INCREASING ALOFT...EXPECT TO SEE A
INCREASE IN SPEED AT MOST SITES WED NIGHT...BUT ESPECIALLY AT KELY.

&&

.FIRE WEATHER...WARM AND DRY CONDITIONS WILL PREVAIL FOR THE NEXT
COUPLE DAYS WITH GUSTY AFTERNOON WINDS. WITH A LITTLE MORE DRYING
TODAY...A COMBINATION OF LOW RELATIVE HUMIDITY AND WIND GUSTS
EXCEEDING 30 MPH MAY POSE A PROBLEM ACROSS PARTS OF CENTRAL NEVADA
TODAY...IN PARTICULAR WESTERN FIRE ZONE 457. HUMIDITY LEVELS WILL
RISE LATE IN THE AFTERNOON SO THE PROBLEM WILL BE MINIMIZED AND
GUSTS WILL BE STRONGEST ABOVE 6500 FEET. WINDS WILL INCREASE ACROSS
ALL OF NORTHERN AND CENTRAL NEVADA ON THURSDAY...HOWEVER HUMIDITY
WILL BE RISING ABOVE CRITICAL LEVELS. SHOWERS AND THUNDERSTORMS
ARE EXPECTED THIS WEEKEND.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

92/85/85/92
Hazardous weather outlook, Sep 23, 1:45 PM PDT, 22 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
145 PM PDT TUE SEP 23 2014

NVZ030-031-033>041-241200-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
145 PM PDT TUE SEP 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE FIRST STRONG PACIFIC STORM SYSTEM OF THE FALL SEASON IS
EXPECTED TO IMPACT NEVADA THIS WEEKEND.

AS THE PACIFIC TROUGH APPROACHES, STRONG AND GUSTY SOUTH WINDS ARE
EXPECTED ON FRIDAY. THE STRONGEST WINDS ARE EXPECTED ACROSS
CENTRAL NEVADA, FROM NEAR EUREKA TO NEAR ELY, WHERE WIND GUSTS TO
NEAR 40 MPH ARE EXPECTED. A WIND ADVISORY MAY BE REQUIRED.

SATURDAY...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL
OVERSPREAD EASTERN AND NORTHEAST NEVADA, AS THE TROUGH REMAINS
STATIONARY OVER CALIFORNIA, AND SUBTROPICAL MOISTURE STREAMS IN
FROM THE SOUTH. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS
PRIMARILY ELKO AND WHITE PINE COUNTIES SATURDAY AND SATURDAY
NIGHT, WITH LOCALIZED FLOODING CONCERNS AGAIN POSSIBLE.

SUNDAY...COOL AND SHOWERY, WITH SNOW LEVELS FALLING TO NEAR 8500
FEET. THIS WILL BRING THE FIRST WET SNOW OF THE SEASON TO THE RUBY
MOUNTAINS AND THE OTHER HIGHER TERRAIN.

STRONG WINDS AND WIDESPREAD RAIN ARE EXPECTED TO MAKE TRAVEL
DIFFICULT ACROSS PARTS OF NEVADA FRIDAY AND SATURDAY.

OUTDOOR ENTHUSIASTS AND HUNTERS IN THE MOUNTAINS SHOULD BE
PREPARED FOR INCLEMENT WINTRY CONDITIONS ON SUNDAY. BE PREPARED
FOR THE DANGERS OF HYPOTHERMIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

TURNER

Nearby

Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.